U.S. doctors online nowAsk doctors free
TX
A 20-year-old female asked:

A ceftriaxone injection was given to me for kidney inflation. the problem is that it gave me a bruise where they inject the antibiotic. what do i do?

3 doctor answers5 doctors weighed in
Dr. Susan Arnoult
Family Medicine 25 years experience
Normal: It is very common to get a bruise after the ceftriaxone shot. It will go away like any other bruise.
Dr. James Budd
Internal Medicine 42 years experience
Relax!: A bruise at an injection site means that a tiny blood vessel was "nicked" by the needle going in. The drug still got in and will do it's job. The site will be sore and tender for a few days, but there is no danger of "blood clot" or other local complications. Contact the doctor if the site does not quiet down over 3 to 5 days. Warm compress, 20 min at a time, might help.
Dr. Kathleen Gilmore
Urgent Care 26 years experience
Tincture of time: Bruising is a common side effect of a needle puncture. It does not imply any need for a change in the treatment for your kidney infection. Bruising can occur from any trauma, such as bumping your arm. If you can apply pressure and ice immediately, you can minimize the size of the bruise. If this is not done immediately, the bruising expands and will be absorbed over 5-7 days or longer.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 11, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.